Alert archive / Indiana / River Flood Warnings in 2016
River Flood Warning 22, NWS Indianapolis, IN
NWS Indianapolis, IN issued this river flood warning at Feb 24, 2016, 10:23 PM EST for Marion County, Indiana. It took effect at Feb 25, 2016, 12:37 AM EST. It was in force for 23 hr.
The area
The outline as issued.
The facts
- Issued
- Feb 24, 2016, 10:23 PM EST (03:23 UTC)
- In effect from
- Feb 25, 2016, 12:37 AM EST
- Expired
- Feb 25, 2016, 11:31 PM EST
- In force
- 23 hr
- Issued by
- NWS Indianapolis, IN
- Area
- Storm-based polygon
- Flood severity
- Minor
County Marion County, IN
The radar
The Indianapolis radar (KIND), 29 km from the middle of the area, began a volume at 03:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Buck Creek (IN) at Acton (ACTI3). The gauge peaked at 8.94 ft at Feb 24, 2016, 10:00 PM EST.
- Action stage
- 7 ft
- Minor stage
- 9 ft
- Moderate stage
- 14 ft
- Major stage
- 18 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03361850, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
806
WGUS43 KIND 250323
FLWIND
FLOOD WARNING
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1023 PM EST WED FEB 24 2016
...The National Weather Service in Indianapolis has issued a Flood
Warning for a portion of the following creek in central Indiana...
Buck Creek...
.Lowland flooding is expected to develop in the Acton area along
Buck Creek in central Indiana overnight, this Wednesday night.
Agricultural land and some recreational areas may flood.
Precautionary/Preparedness Actions...
Motorists should never drive into flood water. Turn around and go
another way. Keep children away from flooded areas. Recreational and
agricultural interests should remain alert to changing river
conditions.
For detailed flood information go to weather.gov/ind on the web and
click on rivers and lakes.
INC097-251523-
/O.NEW.KIND.FL.W.0022.160225T0537Z-160226T0431Z/
/ACTI3.1.ER.160225T0537Z.160225T1400Z.160225T2231Z.NO/
1023 PM EST WED FEB 24 2016
The National Weather Service in Indianapolis has issued a
* Flood Warning for
the Buck Creek at Acton.
* until Thursday evening.
* At 10:00 PM Wednesday the stage was 8.9 feet.
* Flood stage is 9.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by 2 AM Thursday and
continue to rise to near 9.4 feet by late morning Thursday. The
river will fall below flood stage by Thursday evening.
* At 9.5 feet...Flooding in progress along Buck Creek in southeast
Marion and northwest Shelby Counties. Flooding primarily affects
agricultural land and some recreational areas. Flooding of Shelby
CR 700 N one quarter of a mile east of Shelby CR 875 W may begin
at this level especially if Sugar Creek at New Palestine is 7
feet or higher.
&&
LAT...LON 3969 8597 3962 8597 3961 8591 3962 8591
3963 8594 3969 8595
$$
BHH2 follow-up statements
243
WGUS83 KIND 250350
FLSIND
FLOOD STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1050 PM EST WED FEB 24 2016
...The Flood Warning is no longer in effect for portions of the
following rivers in Indiana...
Buck Creek...Driftwood River...East Fork White River...Mississinewa
River...Muscatatuck River...Wabash River...White River...Youngs
Creek...
.Lowland flooding is developing in central and southern Indiana,
chiefly near and east of I-69 northeast of Indianapolis and south of
I-70 southwest of Indianapolis. Significant flooding is not
expected. Flooding will affect some local and state roads...low
agricultural land and some river parks.
Rain and liquid equivalent of mainly 1.4 inches to around 2 inches
fell between 9 PM Tuesday and 9 PM Wednesday. Precipitation is
diminishing and is generally expected to continue diminishing
through Thursday morning and mainly fall as snow.
At this time...flooding is not expected to be as extensive as levels
experienced in late December and early January.
Precautionary/Preparedness Actions...
Be alert to flood debris on previously flooded roads. Keep children
away from flooded areas. Recreational and agricultural interests
should remain alert to changing river conditions.
For detailed flood information go to weather.gov/ind on the web and
click on rivers and lakes.
INC097-250450-
/O.CON.KIND.FL.W.0022.160225T0537Z-160226T0431Z/
/ACTI3.1.ER.160225T0537Z.160225T1400Z.160225T2231Z.NO/
1050 PM EST WED FEB 24 2016
The Flood Warning continues for
The Buck Creek at Acton.
* until Thursday evening.
* At 10:00 PM Wednesday the stage was 8.9 feet.
* Flood stage is 9.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by after midnight tomorrow and
continue to rise to near 9.4 feet by tomorrow late morning. The
river will fall below flood stage by tomorrow afternoon.
&&
LAT...LON 3969 8597 3962 8597 3961 8591 3962 8591
3963 8594 3969 8595
$$
INC005-081-145-250450-
/O.EXT.KIND.FL.W.0016.160225T2248Z-160227T2100Z/
/DREI3.1.ER.160225T2248Z.160226T1800Z.160227T0900Z.NO/
1050 PM EST WED FEB 24 2016
The Flood Warning continues for
The Driftwood River near Edinburgh 2 SW.
* from Thursday afternoon to Saturday afternoon.
* At 9:30 PM Wednesday the stage was 9.4 feet.
* Flood stage is 11.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by tomorrow afternoon and
continue to rise to near 12.6 feet by Friday early afternoon. The
river will fall below flood stage by Saturday morning.
&&
LAT...LON 3937 8601 3920 8597 3920 8591 3922 8592
3922 8595 3936 8595
$$
INC071-093-175-250450-
/O.CON.KIND.FL.W.0008.000000T0000Z-000000T0000Z/
/SERI3.1.ER.160224T2241Z.160227T0600Z.000000T0000Z.NO/
1050 PM EST WED FEB 24 2016
The Flood Warning continues for
The East Fork White River at Seymour.
* until further notice.
* At 9:45 PM Wednesday the stage was 13.8 feet.
* Flood stage is 12.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 15.7 feet by
Saturday morning then begin falling.
&&
LAT...LON 3906 8587 3893 8604 3879 8620 3877 8613
3886 8599 3905 8583
$$
INC093-101-250450-
/O.EXT.KIND.FL.W.0009.160227T0651Z-160304T1300Z/
/BEDI3.1.ER.160227T0651Z.160229T1200Z.160304T0100Z.NO/
1050 PM EST WED FEB 24 2016
The Flood Warning continues for
The East Fork White River near Rivervale.
* from late Friday night to Friday March 04.
* At 9:30 PM Wednesday the stage was 17.0 feet.
* Flood stage is 20.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by early Saturday morning and
continue to rise to near 23.0 feet by Monday morning. The river
will fall below flood stage by Thursday evening.
&&
LAT...LON 3880 8618 3878 8631 3882 8643 3877 8646
3872 8631 3878 8613
$$
INC093-101-250450-
/O.EXT.KIND.FL.W.0010.160228T1200Z-160303T1800Z/
/WLLI3.1.ER.160228T1200Z.160229T1200Z.160303T0600Z.NO/
1050 PM EST WED FEB 24 2016
The Flood Warning continues for
The East Fork White River at Williams.
* from Sunday morning to Thursday March 03.
* At 12:45 PM Wednesday the stage was 6.0 feet.
* Flood stage is 8.0 feet.
* Minor flooding is forecast.
* Forecast...The river will continue rising through Thursday
morning, and after a brief fall, resume rising and reach flood stage
Sunday morning.
&&
LAT...LON 3885 8656 3880 8668 3872 8681 3869 8673
3875 8667 3880 8653
$$
INC081-250450-
/O.CON.KIND.FL.W.0020.000000T0000Z-000000T0000Z/
/AMTI3.1.ER.160224T1525Z.160225T1800Z.000000T0000Z.NO/
1050 PM EST WED FEB 24 2016
The Flood Warning continues for
The Youngs Creek at Amity.
* until further notice.
* At 10:15 PM Wednesday the stage was 8.9 feet.
* Flood stage is 7.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 9.4 feet by
tomorrow early afternoon then begin falling.
&&
LAT...LON 3945 8605 3942 8602 3937 8602 3938 8598
3943 8599 3945 8602
$$
INC071-093-175-250450-
/O.CON.KIND.FL.W.0011.000000T0000Z-160303T1536Z/
/WHLI3.1.ER.000000T0000Z.160228T0600Z.160303T0936Z.NO/
1050 PM EST WED FEB 24 2016
The Flood Warning continues for
The Muscatatuck River at Wheeler Hollow.
* until Thursday March 03.
* Flood stage is 16.0 feet.
* Forecast...The river is forecast to have a maximum value of 20.9
feet early Sunday morning.
&&
LAT...LON 3878 8591 3878 8603 3880 8615 3876 8618
3873 8605 3874 8591
$$
INC055-105-119-250450-
/O.EXT.KIND.FL.W.0017.160226T0220Z-160301T0336Z/
/SPNI3.1.ER.160226T0220Z.160227T0000Z.160229T1536Z.NO/
1050 PM EST WED FEB 24 2016
The Flood Warning continues for
The White River at Spencer.
* from Thursday evening to Monday evening.
* At 9:30 PM Wednesday the stage was 10.3 feet.
* Flood stage is 14.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by tomorrow late evening and
continue to rise to near 16.0 feet by Friday evening. The river
will fall below flood stage by late Monday morning.
&&
LAT...LON 3936 8666 3933 8674 3913 8696 3911 8692
3928 8675 3934 8665
$$
INC027-055-083-250450-
/O.EXT.KIND.FL.W.0012.160225T1800Z-160302T1424Z/
/ELLI3.1.ER.160225T1800Z.160227T1800Z.160302T0224Z.NO/
1050 PM EST WED FEB 24 2016
The Flood Warning continues for
The White River at Elliston.
* from Thursday afternoon to Wednesday March 02.
* At 8:00 AM Wednesday the stage was 11.2 feet.
* Flood stage is 18.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by tomorrow early afternoon and
continue to rise to near 22.1 feet by Saturday early afternoon.
The river will fall below flood stage by Tuesday before midnight.
&&
LAT...LON 3913 8696 3905 8699 3900 8697 3900 8693
3908 8694 3912 8692
$$
INC027-055-083-250450-
/O.EXT.KIND.FL.W.0018.160225T1715Z-160302T0325Z/
/NWBI3.1.ER.160225T1715Z.160227T0000Z.160301T1525Z.NO/
1050 PM EST WED FEB 24 2016
The Flood Warning continues for
The White River at Newberry.
* from Thursday afternoon to Tuesday evening.
* At 9:30 PM Wednesday the stage was 10.9 feet.
* Flood stage is 13.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by tomorrow early afternoon and
continue to rise to near 15.5 feet by Friday evening. The river
will fall below flood stage by late Tuesday morning.
&&
LAT...LON 3900 8696 3894 8708 3887 8715 3885 8712
3892 8700 3900 8694
$$
INC027-051-083-125-250450-
/O.EXT.KIND.FL.W.0013.160225T1925Z-160304T1030Z/
/FREI3.1.ER.160225T1925Z.160227T1200Z.160303T2230Z.NO/
1050 PM EST WED FEB 24 2016
The Flood Warning continues for
The White River at Edwardsport.
* from Thursday afternoon to Friday March 04.
* At 7:00 PM Wednesday the stage was 10.5 feet.
* Flood stage is 15.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by tomorrow early afternoon and
continue to rise to near 19.2 feet by Saturday evening. The river
will fall below flood stage by Thursday afternoon.
&&
LAT...LON 3887 8715 3879 8729 3855 8726 3855 8723
3877 8723 3885 8712
$$
ILC185-INC027-051-083-125-250450-
/O.EXT.KIND.FL.W.0014.160225T1115Z-000000T0000Z/
/PTRI3.1.ER.160225T1115Z.160302T0000Z.000000T0000Z.NO/
1050 PM EST WED FEB 24 2016
The Flood Warning continues for
The White River at Petersburg.
* from Thursday morning until further notice.
* At 9:30 PM Wednesday the stage was 15.0 feet.
* Flood stage is 16.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by tomorrow morning and continue
to rise to near 20.9 feet by Wednesday morning.
&&
LAT...LON 3856 8723 3853 8729 3855 8736 3854 8744
3851 8744 3850 8729 3852 8722
$$
ILC185-INC051-083-250450-
/O.EXT.KIND.FL.W.0015.160225T2156Z-000000T0000Z/
/HAZI3.1.ER.160225T2156Z.160302T1800Z.000000T0000Z.NO/
950 PM CST WED FEB 24 2016
The Flood Warning continues for
The White River at Hazleton.
* from Thursday afternoon until further notice.
* Flood stage is 16.0 feet.
* Forecast...The river is forecast to have a maximum value of 21.6
feet Wednesday early afternoon.
&&
LAT...LON 3854 8744 3852 8755 3843 8773 3841 8773
3844 8760 3851 8744
$$
INC035-135-250450-
/O.EXT.KIND.FL.W.0021.000000T0000Z-160225T1524Z/
/RGVI3.1.ER.160224T1855Z.160225T0130Z.160225T0924Z.NO/
1050 PM EST WED FEB 24 2016
The Flood Warning continues for
The Mississinewa River near Ridgeville.
* until Thursday morning.
* At 9:30 PM Wednesday the stage was 11.6 feet.
* Flood stage is 11.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by
early tomorrow.
&&
LAT...LON 4029 8495 4030 8527 4041 8543 4038 8551
4024 8528 4026 8496
$$
ILC047-059-185-193-INC051-083-129-250450-
/O.EXT.KIND.FL.W.0019.160227T0959Z-000000T0000Z/
/MCRI2.1.ER.160227T0959Z.160304T1200Z.000000T0000Z.NO/
950 PM CST WED FEB 24 2016
The Flood Warning continues for
The Wabash River at Mount Carmel.
* from late Friday night until further notice.
* At 8:45 PM Wednesday the stage was 11.5 feet.
* Flood stage is 19.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by Saturday morning and continue
to rise to near 20.6 feet by Friday morning.
&&
LAT...LON 3847 8777 3827 8800 3822 8800 3822 8794
3828 8781 3846 8765
$$242
WGUS83 KIND 251407
FLSIND
FLOOD STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
907 AM EST THU FEB 25 2016
...The Flood Warning is no longer in effect for portions of the
following streams in Indiana...
Buck Creek...Mississinewa River...Sugar Creek...
.Buck Creek...Mississinewa River and Sugar Creek in the New
Palestine area have fallen below flood stage.
Precautionary/Preparedness Actions...
Be alert to flood debris on previously flooded roads. Keep children
away from flooded areas. Recreational and agricultural interests
should remain alert to changing river conditions.
For detailed flood information go to weather.gov/ind on the web and
click on rivers and lakes.
INC059-251437-
/O.CAN.KIND.FL.W.0024.000000T0000Z-160226T1458Z/
/NPLI3.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
907 AM EST THU FEB 25 2016
The Flood Warning is cancelled for
The Sugar Creek at New Palestine.
* At 8:45 AM Thursday the stage was 6.0 feet.
* Flood stage is 8.0 feet.
* Forecast...The river crested below flood stage at 6.3 feet. The
river will fall to M feet by .
&&
LAT...LON 3979 8586 3961 8595 3961 8591 3978 8583
$$
INC097-251437-
/O.CAN.KIND.FL.W.0022.000000T0000Z-160226T0431Z/
/ACTI3.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
907 AM EST THU FEB 25 2016
The Flood Warning is cancelled for
The Buck Creek at Acton.
* At 8:00 AM Thursday the stage was 7.9 feet.
* Flood stage is 9.0 feet.
* Forecast...The river crested below flood stage at 8.9 feet. The
river will fall to M feet by .
&&
LAT...LON 3969 8597 3962 8597 3961 8591 3962 8591
3963 8594 3969 8595
$$
INC035-135-251437-
/O.CAN.KIND.FL.W.0021.000000T0000Z-160225T1524Z/
/RGVI3.1.ER.160224T1855Z.160225T0130Z.160225T0715Z.NO/
907 AM EST THU FEB 25 2016
The Flood Warning is cancelled for
The Mississinewa River near Ridgeville.
* At 8:30 AM Thursday the stage was 9.5 feet.
* Flood stage is 11.0 feet.
* Fell below flood stage at 2:15 AM Thursday.
* Forecast...The river will continue to fall to 8.6 feet by tomorrow
morning.
&&
LAT...LON 4029 8495 4030 8527 4041 8543 4038 8551
4024 8528 4026 8496
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this river flood warning went out at Feb 24, 10:20 PM EST, 3 minutes earlier.
Area forecast discussion, Feb 24, 10:20 PM EST, 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 1020 PM EST WED FEB 24 2016 .UPDATE... THE NEAR TERM SECTION HAS BEEN UPDATED BELOW. && .SYNOPSIS... ISSUED AT 339 PM EST WED FEB 24 2016 RAIN HAS AND WILL CONTINUE TO CHANGE TO WINTER STORM CONDITIONS ACROSS MUCH OF CENTRAL INDIANA...AS A LOW PRESSURE SYSTEM CONTINUES TO MOVE OFF TO THE NORTHEAST. STRONG WIND GUSTS AROUND 25 TO 35 MPH ARE EXPECTED TO LAST FROM NOW THROUGH MUCH OF THE DAY ON THURSDAY. AFTER SOME HEAVY SNOW OVER PARTS OF THE AREA TODAY AND TONIGHT COULD SEE SOME SNOW SHOWERS WITH SQUALLS THURSDAY BEFORE THE SYSTEM FINALLY MOVES OUT AND DRY WEATHER REPLACES IT. MUCH WARMER FOR THE WEEKEND THEN SOME SMALLER RAIN OR RAIN SNOW MIX CHANCES OFF AND ON SUNDAY THROUGH TUESDAY. && .NEAR TERM /REST OF TONIGHT/... ISSUED AT 1020 PM EST WED FEB 24 2016 KILLED BLIZZARD WARNING EARLY AS REPORTS INDICATE NO BLIZZARD CONDITIONS IN THE AREA AND NONE ARE EXPECTED. PUT THAT AREA INTO A WARNING. MEANWHILE...DOWNGRADED THE WARNING OVER HOWARD COUNTY TO AN ADVISORY. REPORTS OF ONLY A TRACE OF SNOW ON THE SOUTH SIDE OF KOKOMO EARLY THIS EVENING...COMBINED WITH EXPECTED SNOWFALL OVERNIGHT KEEPS KOKOMO BELOW WARNING SNOWFALL CRITERIA. IMPACTS ARE ALSO NOT EXPECTED TO REACH WARNING LEVEL THERE. TOYED WITH DOWNGRADING THE WARNING IN MONTGOMERY AND CLINTON COUNTIES AS WELL...WITH REPORTS OF AN INCH OR LESS IN CRAWFORDSVILLE AND NORTH OF FRANKFORT EARLIER THIS EVENING. HOWEVER...SHARP GRADIENT OF HIGHER SNOWFALL AMOUNTS MAY HAVE CLIPPED THE FAR NORTHWESTERN SECTIONS OF THESE COUNTIES...DID NOT FEEL COMFORTABLE REMOVING THE COUNTIES FROM THE WARNING. AT THE MOMENT THOUGH FEEL MOST OF THESE COUNTIES WILL NOT REACH WARNING LEVELS OF SNOW OR IMPACT. LEFT THE REMAINDER OF THE ADVISORY/WARNING INTACT. BAND OF SNOW ACROSS ILLINOIS IS WORKING EAST...AND MAY IMPACT THE WARNING/ADVISORY AREA IF IT HOLDS TOGETHER. RAP/HRRR SHOW 1-3 INCHES OF SNOW STILL POSSIBLE...WHICH IS ENOUGH COMBINED WITH PREVIOUS AMOUNTS TO KEEP THESE INTACT...ESPECIALLY GIVEN THE POTENTIAL FOR ADDITIONAL ACCUMULATIONS THURSDAY IN SNOW SHOWERS. AS TEMPERATURES SLIP TO BELOW FREEZING...EXPECT ROADS /ESPECIALLY UNTREATED ONES/ TO GET SLICK SPOTS...WHICH COULD ALSO IMPACT THE MORNING COMMUTE. OTHERWISE ONLY TWEAKED TEMPERATURES AND WINDS. PREVIOUS DISCUSSION FOLLOWS... NORTHWEST COUNTIES HAVE ALREADY SEEN AROUND 2 TO 5 INCHES UNDER THE DEFORMATION SNOW BAND IMPACTED THE AREA THIS MORNING AND THIS AFTERNOON. THE REST OF THE NORTHWEST HALF OF THE FORECAST AREA EXPERIENCED A WINTRY MIXTURE OF PRECIPITATION AT TIMES TODAY. THE SOUTHEASTERN HALF WAS MAINLY RAIN UP UNTIL THIS AFTERNOON. DUAL POL CORRELATION COEFFICIENT DEPICTS THE SNOW AND WINTRY MIX LINE STARTING TO PRESS EASTWARD BY 20Z TODAY...WITH OBS ACROSS MUCH OF THE WESTERN TWO TIER OF COUNTIES SHOWING SN. DECIDED NOT TO EXPAND THE BLIZZARD WARNING TO INCLUDE COUNTIES SURROUNDING WARREN COUNTIES AS CONFIDENCE WAS NOT HIGH THAT CONDITIONS WOULD HIT CRITERIA OFTEN DURING A THREE HOUR TIMEFRAME. THUS...CONTINUED TO HANDLE IT WITH A NEAR BLIZZARD CONDITIONS MENTION IN THE WINTER STORM WARNING. WITH THE SURFACE LOW POSITIONED OVER SOUTHWEST OHIO AT 20Z...MUCH OF CENTRAL INDIANA IS UNDER COLD AIR ADVECTION NOW...SO EXPECT THAT ALL SNOW LINE TO CONTINUE ITS MARCH ACROSS THE FORECAST AREA INTO THE EVENING HOURS ACROSS THE SOUTHEAST COUNTIES. AS THE SURFACE LOW LIFTS TO THE NORTHEAST...EXPECT AN ADDITIONAL 1 TO 3 INCHES TO FALL ACROSS GENERALLY ALONG AND NORTH OF INTERSTATE 70. UP TO AN INCH OF SNOW IS EXPECTED SOUTH OF THERE. ALSO...EXPECT GUSTS OF 25 TO 35 MPH TO PERSIST OVERNIGHT TONIGHT. && .SHORT TERM /THURSDAY THROUGH SATURDAY/... ISSUED AT 339 PM EST WED FEB 24 2016 THERE REMAINS GOOD MODEL AGREEMENT AS IT PERTAINS TO THURSDAY AS THE STORM SYSTEM CONTINUES TO EXIT THE AREA. AS THE PREVIOUS DISCUSSION MENTIONED...A SHORTWAVE DIVES SOUTH FROM THE UPPER PLAINS ALONG THE BACK SIDE OF THE BROAD STORM SYSTEM THAT AFFECTED THE AREA TODAY. THIS MAY ACT TO PROVIDE SOME ADDITIONAL FORCING TOMORROW...INCREASING THE POSSIBILITY FOR SNOW SQUALLS OR SNOW SHOWERS ACROSS THE FORECAST AREA. THE SNOW SQUALL PARAMETER INCREASES DURING THIS TIMEFRAME DUE PARTIALLY TO LOW LEVEL LAPSE RATES INCREASING. EXPECT GUSTS IN THE 20 TO 30 MPH RANGE ON THURSDAY AS WELL. THE MAIN THREATS FOR THOSE THAT ARE IMPACTED BY ANY SNOW SQUALLS THAT DEVELOP WILL BE RAPID DECREASES IN VISIBILITY WHICH CAN CAUSE HAVOC ON HIGH SPEED ROADWAYS. SNOW SHOWERS OR SQUALLS MOSTLY COME TO AN END BY 00Z FRIDAY...WITH POSSIBLY SOME LINGERING LAKE EFFECT SNOW SHOWERS AFFECTING OUR FAR NE COUNTIES OF DELAWARE AND RANDOLPH. ONLY SLIGHT CHANCES REMAIN TO ACCOUNT FOR THIS. HIGH PRESSURE FILTERS IN FOR THURSDAY NIGHT AND FRIDAY BUT SOME CLOUDINESS REMAINS AS A WEAK UPPER WAVE PUSHES SOUTHEAST ACROSS THE FORECAST AREA. SOUTHWEST SURFACE WINDS RETURN FOR SATURDAY...BRINGING TEMPS BACK ABOVE THE SEASONAL NORMALS. && .LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/... ISSUED AT 245 PM EST WED FEB 24 2016 TEMPERATURE ROLLER COASTER ON THE HORIZON FOR THE EXTENDED PERIOD WITH A QUICK MOVING LOW PRESSURE BRINGING LOW CHANCE FOR POPS LATE WEEKEND...THEN A MORE SUBSTANTIAL THREAT FOR PRECIPITATION FOR THE MIDDLE OF NEXT WEEK AS AN UPPER WAVE DIVES OUT OF THE ROCKIES AND INTERACTS WITH A FRONTAL BOUNDARY. UPPER RIDGING WILL DEVELOP AHEAD OF THE SURFACE LOW TRACKING ACROSS THE GREAT LAKES ON SUNDAY. STRONG WARM ADVECTION AND SOUTHERLY FLOW WILL ENABLE A NICE WARMUP ACROSS THE REGION WITH HIGHS INTO THE 60S ALONG AND SOUTH OF I-70. PRECIP WILL BE PRIMARILY IN THE FORM OF RAIN...ALTHOUGH LOW LEVEL THERMALS BECOME SUPPORTIVE OF SNOW MIXING IN OVER NORTHERN COUNTIES BEFORE PRECIP ENDS LATE SUNDAY NIGHT. HIGH PRESSURE IS EXPECTED WITH DRY WEATHER MONDAY BEFORE RAIN CHANCES RETURN TUESDAY AND WEDNESDAY AS A FRONTAL BOUNDARY SETS UP NEAR THE OHIO RIVER. THE AFOREMENTIONED UPPER WAVE WILL KICK OUT OF THE ROCKIES AND SPIN UP A SURFACE WAVE LIFTING INTO THE OHIO VALLEY BY THE END OF THE PERIOD. PLENTY OF UNCERTAINTY AT THIS EARLY STAGE WITH EXTENDED MODELS OFFERING A PLETHORA OF SOLUTIONS WITH RESPECT TO LOCATION OF THE FRONTAL BOUNDARY AND TIMING OF THE SURFACE WAVES TRACKING ALONG IT WHICH WILL HAVE AN EFFECT ON PRECIP TYPE...AMOUNTS AND IMPACT. HIGHS WILL GENERALLY REMAIN NEAR TO ABOVE NORMAL THROUGH THE FIRST HALF OF NEXT WEEK. && .AVIATION /DISCUSSION FOR 250300Z IND TAF UPDATE/... ISSUED AT 925 PM EST WED FEB 24 2016 IMPROVED CONDITIONS TO MVFR FOR THE NEXT SEVERAL HOURS BASED ON RADAR AND OBS. PREVIOUS DISCUSSION FOLLOWS... ISSUED AT 551 PM EST WED FEB 24 2016 MOSTLY IFR CONDITIONS IN LIGHT SNOW WILL CONTINUE THROUGH TONIGHT. HOWEVER...COULD SEE SOME WORSE CONDITIONS IN HEAVIER POCKETS. GENERAL IMPROVEMENT TO MVFR IS EXPECTED FROM WEST TO EAST AFTER 12Z THURSDAY AS THE SNOW BECOMES SHOWERY. HOWEVER...A FEW OF THESE SNOW SHOWERS COULD BRIEFLY CAUSE FLYING CONDITIONS TO RAPIDLY DETERIORATE. IT WILL REMAIN WINDY WITH SUSTAINED NORTHWEST WINDS AROUND 20 KNOTS AND GUSTS TO 30 KNOTS OR MORE TONIGHT AT IND AND LAF. WINDS WILL BE SLIGHTLY LOWER AT HUF AND BMG. THE WINDS WILL DROP OFF SLIGHTLY TOMORROW WITH SUSTAINED WINDS MOSTLY LESS THAN 20 KNOTS AND GUSTS TO AROUND 25 KNOTS. && .IND WATCHES/WARNINGS/ADVISORIES... WINTER WEATHER ADVISORY UNTIL 1 PM EST THURSDAY FOR INZ031-037>042- 045>049-051>054-060-061-067. WINTER STORM WARNING UNTIL 1 PM EST THURSDAY FOR INZ021-028>030-035- 036-043-044. && SYNOPSIS...MRD NEAR TERM...MRD/50 SHORT TERM...MRD LONG TERM....RYAN AVIATION...MK
Hazardous weather outlook, Feb 24, 4:35 PM EST, 5 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 435 PM EST WED FEB 24 2016 INZ021-029>031-035-036-043-044-252145- CARROLL-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-VERMILLION- PARKE- INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO... CRAWFORDSVILLE 435 PM EST WED FEB 24 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TONIGHT. OUTLOOK: A WINTER STORM WILL CONTINUE TO BRING HEAVY SNOW AND NEAR BLIZZARD CONDITIONS AT TIMES TO NORTHWEST PARTS OF CENTRAL INDIANA INTO THURSDAY. AT THIS TIME SNOW ACCUMULATIONS OF 4 TO 8 INCHES WITH LOCALLY HIGHER AMOUNTS APPEAR LIKELY. GUSTY WINDS OF 30 TO 45 MPH COMBINED WITH SNOW COULD PRODUCE SIGNIFICANT VISIBILITY REDUCTIONS AND TRAVEL DIFFICULTIES DURING THIS TIME. DISCUSSION: A STRONG LOW PRESSURE SYSTEM WILL MOVE THROUGH THE OHIO VALLEY BRINGING SNOW TO THE AREA ALONG WITH VERY GUSTY WINDS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. OUTLOOK: SNOW SQUALLS ALONG WITH WIND GUSTS AROUND 35 MPH ARE POSSIBLE ON THURSDAY. DISCUSSION: SNOW SQUALLS ARE POSSIBLE ON THURSDAY ALONG WITH GUSTY WINDS THAT COULD COMBINE TO PRODUCE RAPID CHANGES IN VISIBILITY. SNOW CHANCES END THURSDAY NIGHT AND THEN ON AND OFF RAIN AND RAIN SNOW MIX CHANCES MOVE IN BY THE END OF THE WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT SNOWFALL AMOUNTS THROUGH THURSDAY. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) INZ037>042-045>049-051>054-060-061-067-252145- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-PUTNAM-HENDRICKS- MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN-SULLIVAN-GREENE-KNOX- INCLUDING THE CITIES OF...ANDERSON...MUNCIE...INDIANAPOLIS... TERRE HAUTE...VINCENNES 435 PM EST WED FEB 24 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TONIGHT. OUTLOOK: ANY LINGERING RAIN WILL CHANGE TO SNOW BY EARLY EVENING. SNOW WILL CONTINUE AT TIMES INTO THURSDAY. SNOW ACCUMULATIONS OF 2 TO 5 INCHES APPEAR POSSIBLE AT THIS TIME FROM THIS AFTERNOON THROUGH THURSDAY EVENING...WITH THE HIGHEST TOTALS NORTHWEST OF INDIANAPOLIS. GUSTY WINDS OF AROUND 35 MPH COMBINED WITH SNOW COULD PRODUCE SIGNIFICANT VISIBILITY REDUCTIONS AND TRAVEL DIFFICULTIES DURING THIS TIME. DISCUSSION: A STRONG LOW PRESSURE SYSTEM WILL MOVE THROUGH THE OHIO VALLEY BRINGING RAIN AND THEN SNOW TO THE AREA ALONG WITH VERY GUSTY WINDS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. OUTLOOK: SNOW SQUALLS ALONG WITH WIND GUSTS AROUND 35 MPH ARE POSSIBLE ON THURSDAY. DISCUSSION: SNOW SQUALLS ARE POSSIBLE ON THURSDAY ALONG WITH GUSTY WINDS THAT COULD COMBINE TO PRODUCE RAPID CHANGES IN VISIBILITY. SNOW CHANCES END THURSDAY NIGHT AND THEN ON AND OFF RAIN AND RAIN SNOW MIX CHANCES MOVE IN BY THE END OF THE WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT PRECIPITATION AMOUNTS THROUGH THURSDAY. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) INZ055>057-062>065-068>072-252145- JOHNSON-SHELBY-RUSH-MONROE-BROWN-BARTHOLOMEW-DECATUR-DAVIESS-MARTIN- LAWRENCE-JACKSON-JENNINGS- INCLUDING THE CITIES OF...SHELBYVILLE...BLOOMINGTON...COLUMBUS... BEDFORD...SEYMOUR 435 PM EST WED FEB 24 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TONIGHT. OUTLOOK: ANY LINGERING RAIN WILL CHANGE TO SNOW BY EARLY EVENING. SNOW ACCUMULATIONS OF 1 TO 2 INCHES APPEAR POSSIBLE AT THIS TIME FROM THIS EVENING THROUGH THURSDAY EVENING. GUSTY WINDS OF AROUND 35 MPH COMBINED WITH SNOW COULD PRODUCE SIGNIFICANT VISIBILITY REDUCTIONS AND TRAVEL DIFFICULTIES DURING THIS TIME. DISCUSSION: A STRONG LOW PRESSURE SYSTEM WILL MOVE THROUGH THE OHIO VALLEY BRINGING RAIN AND THEN SNOW TO THE AREA ALONG WITH VERY GUSTY WINDS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. OUTLOOK: SNOW SQUALLS ALONG WITH WIND GUSTS AROUND 35 MPH ARE POSSIBLE ON THURSDAY. DISCUSSION: SNOW SQUALLS ARE POSSIBLE ON THURSDAY ALONG WITH GUSTY WINDS THAT COULD COMBINE TO PRODUCE RAPID CHANGES IN VISIBILITY. SNOW CHANCES END THURSDAY NIGHT AND THEN ON AND OFF RAIN AND RAIN SNOW MIX CHANCES MOVE IN BY THE END OF THE WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT PRECIPITATION AMOUNTS THROUGH THURSDAY. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) INZ028-252145- WARREN- 435 PM EST WED FEB 24 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TONIGHT. OUTLOOK: BLIZZARD CONDITIONS WILL CONTINUE ACROSS WARREN COUNTY TONIGHT. AT THIS TIME SNOW ACCUMULATIONS OF 6 TO 8 INCHES WITH LOCALLY HIGHER AMOUNTS APPEAR LIKELY. GUSTY WINDS OF 35 TO 45 MPH COMBINED WITH SNOW ARE EXPECTED TO PRODUCE BLIZZARD CONDITIONS MAKING TRAVEL VIRTUALLY IMPOSSIBLE AT TIMES THROUGH THIS EVENING. DISCUSSION: A STRONG LOW PRESSURE SYSTEM WILL MOVE THROUGH THE OHIO VALLEY BRINGING BLIZZARD CONDITIONS TO PARTS OF NORTHWEST INDIANA. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. OUTLOOK: SNOW SQUALLS ALONG WITH WIND GUSTS AROUND 35 MPH ARE POSSIBLE ON THURSDAY. DISCUSSION: SNOW SQUALLS ARE POSSIBLE ON THURSDAY ALONG WITH GUSTY WINDS THAT COULD COMBINE TO PRODUCE RAPID CHANGES IN VISIBILITY. SNOW CHANCES END THURSDAY NIGHT AND THEN ON AND OFF RAIN AND RAIN SNOW MIX CHANCES MOVE IN BY THE END OF THE WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT SNOWFALL AMOUNTS THROUGH THURSDAY. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE)
In the hours before
Local storm report, Feb 24, 7:21 PM EST, 3 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
721 PM EST WED FEB 24 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0654 PM SNOW 2 NW CLINTON 39.68N 87.44W
02/24/2016 M4.3 INCH VERMILLION IN AMATEUR RADIO
&&
50Local storm report, Feb 24, 8:59 PM EST, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
859 PM EST WED FEB 24 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0833 PM SNOW WAYNETOWN 40.09N 87.07W
02/24/2016 E3.0 INCH MONTGOMERY IN PUBLIC
&&
50The office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 25, 4:58 AM EST | River Flood Warning | IND | Lawrence, Martin | 7 days |
| Feb 25, 4:58 AM EST | River Flood Warning | IND | Hancock | 29 hr |
| Feb 25, 4:58 AM EST | River Flood Warning | IND | Parke, Vermillion, Vigo | 7 days |
| Feb 25, 4:58 AM EST | River Flood Warning | IND | Sullivan, Vigo | 7 days |
| Feb 25, 4:58 AM EST | River Flood Warning | IND | Knox, Sullivan | 8 days |
| Feb 25, 4:58 AM EST | River Flood Warning | IND | Knox, Sullivan | 8 days |
| Feb 25, 3:47 PM EST | River Flood Warning | IND | Johnson | 23 hr |
Nearby
River Flood Warnings in Indiana, 2016Every river flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.